Alert archive / Oklahoma / Freeze Warnings in 2011

Freeze Warning 9, NWS Tulsa, OK

November 9, 201113 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this freeze warning at Nov 9, 2011, 3:18 PM CST for 13 counties in Oklahoma; 4 counties in Arkansas. It took effect at Nov 10, 2011, 12:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 9, 2011, 3:18 PM CST (21:18 UTC)
In effect from
Nov 10, 2011, 12:00 AM CST
Expired
Nov 10, 2011, 8:00 AM CST
In force
8 hr
Issued by
NWS Tulsa, OK

Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2011-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2011-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -104 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
449 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
-104 m²/s²
0-3 km storm-relative helicity
-100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

388 
WWUS74 KTSA 092118
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
318 PM CST WED NOV 9 2011

ARZ001-002-010-011-OKZ054>064-067>069-101400-
/O.NEW.KTSA.FZ.W.0009.111110T0600Z-111110T1400Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA-
CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-DELAWARE-CREEK-WAGONER-
CHEROKEE-ADAIR-
318 PM CST WED NOV 9 2011

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FREEZE 
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST 
THURSDAY...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...OTTAWA...PAWNEE...DELAWARE...CHEROKEE...ADAIR...
   CRAIG...NOWATA...CREEK...WASHINGTON...WAGONER...TULSA...ROGERS...
   MAYES AND OSAGE. 

   IN ARKANSAS...BENTON...WASHINGTON...CARROLL AND MADISON. 

HAZARDOUS WEATHER...
 * CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL TO
   NEAR OR BELOW FREEZING BY EARLY THURSDAY MORNING ACROSS NORTHWEST
   ARKANSAS AND MUCH OF NORTHEAST OKLAHOMA

IMPACTS...
 * THESE CONDITIONS WILL KILL PLANTS AND OTHER TENDER VEGETATION 
   THAT ARE LEFT OUTDOORS OR UNPROTECTED.

DEFINITION...
 * A FREEZE WARNING MEANS FREEZING TEMPERATURES WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * PRECAUTIONS SHOULD BE TAKEN TO PROTECT SMALL PLANTS AND TENDER
   VEGETATION.

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
   FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT.
   ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this freeze warning went out at Nov 9, 11:08 AM CST, 4 hours 10 minutes earlier.

Area forecast discussion, Nov 9, 11:08 AM CST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1108 AM CST WED NOV 9 2011

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
VFR CONDITIONS WILL PREVAIL THROUGH TEH NEXT 24 HOURS. NORTHWEST
WINDS WILL GUST AROUND 20 KNOTS AT TIMES THROUGH THE AFTERNOON...
AND DECREASE TO LESS THAN 6 KNOTS AFTER 00Z.

&&

.PREV DISCUSSION... /ISSUED 1020 AM CST WED NOV 9 2011/

DISCUSSION...
LOW CLOUDS ABOUT TO CLEAR OUT OF NW ARKANSAS WITH MOST OF THE AREA
SEEING SUNNY SKIES AT PRESENT. UPPER LEVEL JET STREAK WILL BRING
SOME THICKER HIGH CLOUDS THIS AFTERNOON ACROSS MAINLY SE OKLAHOMA.
FEW ADJUSTMENTS MADE TO SKY CONDITION REST OF TODAY...REST OF
FORECAST IN GOOD SHAPE.

PREV DISCUSSION... /ISSUED 537 AM CST WED NOV 9 2011/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
LOW CLOUDS WILL CLEAR FROM WEST TO EAST ACROSS THE AREA THIS
MORNING. INITIALLY MVFR CEILINGS WILL BECOME P6SM SKC AT ALL SITES
BY LATE MORNING AND REMAIN THAT WAY THROUGH THE REST OF THE
FORECAST PERIOD. BREEZY NORTHWEST WINDS WILL DIMINISH QUICKLY BY
AROUND SUNSET.

PREV DISCUSSION... /ISSUED 301 AM CST WED NOV 9 2011/

DISCUSSION...
THE STORM SYSTEM THAT BROUGHT ALL THE RAIN TO EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS OVER THE PAST COUPLE OF DAYS IS NOW
CENTERED OVER MISSOURI. WRAP AROUND CLOUDS AND SOME PATCHY
LIGHT DRIZZLE ASSOCIATED WITH DEPARTING STORM SYSTEM CONTINUE
ACROSS THE AREA THIS MORNING. EXPECT THE CLOUDS TO EXIT THE
AREA BY EARLY AFTERNOON AND WILL NOT MENTION DRIZZLE WITH
THIS FORECAST PACKAGE. THE WINDS WILL ALSO TAPER OFF THIS
AFTERNOON AS THE SURFACE LOW CURRENTLY LOCATED NORTH OF ST.LOUIS
MOVES OFF TO THE EAST.

COLD AIR WILL FILTER INTO THE REGION TONIGHT AS HIGH PRESSURE
BUILDS IN THE WAKE OF THE DEPARTING COLD FRONT. SUB-FREEZING
TEMPERATURES ARE EXPECTED ACROSS PORTIONS OF NORTHEAST OKLAHOMA
AND NORTHWEST ARKANSAS ON THURSDAY MORNING. WILL DEFER ANY ISSUANCE
OF A FREEZE PRODUCT TO THE DAY SHIFT.

A WARM UP WILL ENSUE ON THURSDAY AS THE LOW LEVEL WINDS BECOME MORE
SOUTHERLY. THE WARMER TEMPERATURES LAST THROUGH THE WEEKEND UNTIL
ANOTHER MID-LEVEL LOW MOVES OUT OF THE SOUTHWEST AND ACROSS THE PLAINS.
THIS STORM SYSTEM WILL BRING SHOWER AND THUNDERSTORM CHANCES TO THE
REGION SUNDAY AFTERNOON INTO EARLY NEXT WEEK.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...14
Hazardous weather outlook, Nov 9, 12:56 PM CST, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1256 PM CST WED NOV 9 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1255 PM CST WED NOV 9 2011

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
NORTHWEST WINDS OF 10 TO 20 MPH WILL BRING LOCALLY ENHANCED FIRE
SPREAD POTENTIAL THROUGH THE AFTERNOON...MAINLY IN AREAS THAT
RECEIVED LIGHTER RAINFALL AMOUNTS THE PAST FEW DAYS. LOWEST
HUMIDITY VALUES WILL BE ACROSS NORTHEAST OKLAHOMA.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY THROUGH SATURDAY...HIGH WIND POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE NEXT STORM SYSTEM WILL MOVE ACROSS THE AREA SUNDAY AND MONDAY
BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS. STRONG SOUTH WINDS
WILL OCCUR AHEAD OF THIS SYSTEM OVER THE WEEKEND...RESULTING IN
INCREASING FIRE SPREAD POTENTIAL.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Nov 9, 1:49 PM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
149 PM CST WED NOV 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             9 N BIGHEART            36.98N 96.20W
11/07/2011  E0.88 INCH       OSAGE              OK   PUBLIC

&&

GEW

Nearby

Freeze Warnings in Oklahoma, 2011Freeze Warnings in Arkansas, 2011Every freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.